Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2016, 4:29 PM EDT for 4 counties in South Carolina; Screven County, Georgia. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 17, 2016, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Screven County, GA, Allendale County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:30 PM EDT | TSTM WND DMG | 2 Wsw Varnville, SC | SC STATE HWY PATROL REPORTS A TREE DOWN ON POCOTALIGO RD NEAR THE HOLLY ST EXT INTERSECTION. TIME ESTIMATED FROM RADAR |
| Jun 17, 4:30 PM EDT | TSTM WND DMG | 4 Ssw Varnville, SC | SC STATE HWY PATROL REPORTS A TREE DOWN ON HICKORY HILL RD NEAR TWO SISTERS FERRY RD. TIME ESTIMATED FROM RADAR |
| Jun 17, 4:44 PM EDT | TSTM WND DMG | 3 Nne Grays, SC | SC STATE HWY PATROL REPORTS A TREE IN THE ROADWAY NEAR THE INTERSECTION OF CAT BRANCH RD AND PINE BRANCH DR |
| Jun 17, 4:44 PM EDT | TSTM WND DMG | 4 Wsw Hendersonville, SC | SC STATE HWY PATROL REPORTS A TREE DOWN IN THE 7600 BLOCK OF YEMASSEE HWY. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
897
WUUS52 KCHS 172029
SVRCHS
GAC251-SCC005-029-049-053-172130-
/O.NEW.KCHS.SV.W.0053.160617T2029Z-160617T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 429 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMPTON TO 10 MILES NORTHEAST OF SYLVANIA...MOVING
SOUTHEAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON...YEMASSEE...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...
FAIRFAX...BRUNSON AND HILTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3276 8076 3255 8127 3259 8139 3256 8144
3258 8142 3292 8168 3302 8113
TIME...MOT...LOC 2029Z 294DEG 35KT 3288 8113 3286 8151
HAIL...1.00IN
WIND...80MPH
$$2 follow-up statements
353
WWUS52 KCHS 172104
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT FRI JUN 17 2016
SCC005-172113-
/O.CAN.KCHS.SV.W.0053.000000T0000Z-160617T2130Z/
ALLENDALE SC-
504 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3276 8076 3255 8127 3259 8139 3256 8144
3258 8142 3272 8153 3280 8083
TIME...MOT...LOC 2103Z 313DEG 27KT 3270 8098 3267 8145
$$
GAC251-SCC029-049-053-172130-
/O.CON.KCHS.SV.W.0053.000000T0000Z-160617T2130Z/
SCREVEN GA-HAMPTON SC-JASPER SC-COLLETON SC-
504 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCREVEN...HAMPTON...JASPER AND COLLETON COUNTIES...
AT 503 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF YEMASSEE TO 12 MILES SOUTHEAST OF
SYLVANIA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YEMASSEE...ESTILL...FURMAN...SCOTIA...EARLY BRANCH...SHIRLEY...LENA AND
ROBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED
WIDESPREAD WIND DAMAGE ACROSS THE LOW COUNTRY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3276 8076 3255 8127 3259 8139 3256 8144
3258 8142 3272 8153 3280 8083
TIME...MOT...LOC 2103Z 313DEG 27KT 3270 8098 3267 8145
HAIL...<.75IN
WIND...60MPH
$$921
WWUS52 KCHS 172125
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT FRI JUN 17 2016
GAC251-SCC029-049-053-172135-
/O.EXP.KCHS.SV.W.0053.000000T0000Z-160617T2130Z/
SCREVEN GA-HAMPTON SC-JASPER SC-COLLETON SC-
525 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...HAMPTON...JASPER AND
COLLETON COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN GEORGIA...AND SOUTHEASTERN SOUTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3276 8076 3255 8127 3259 8139 3256 8144
3258 8142 3272 8153 3280 8083
TIME...MOT...LOC 2122Z 294DEG 35KT 3270 8098 3267 8145
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:16 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 17, 4:16 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
416 PM EDT FRI JUN 17 2016
.SYNOPSIS...
A cold front will move through the area early tonight. Unseasonably
strong and cooler high pressure will build from the north this
weekend, while weak low pressure develops between Bermuda and the
Bahamas. The high will shift across the area early next week then
push south and east of the region around mid week. A cold front
will advance into the region late next week and could stall over
or close to the area by next weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
This evening and tonight...The main weather concern will continue to
focus on the ongoing severe weather situation. A Severe Thunderstorm
Watch remains in effect for the entire southeast South Carolina and
southeast Georgia area until 10 pm tonight. The atmosphere has
already become quite unstable and the presence of marginal wind
fields will support stronger thunderstorms late afternoon into early
overnight hours. SBCAPE ranging between 3500-5500 J/kg in some
locations, DCAPE between 1000-2000 J/kg, lifted index values between
-6 to -7 C along with modest mid lvl lapse rates and PWATs around
2.0 inches support scattered severe thunderstorms capable of
damaging wind gusts, small to moderate size hail and heavy rainfall.
Latest radar trends along with hi-res models indicate scattered to
numerous showers/thunderstorms developing into a line that advances
northwest to southeast across much of the CWA late this afternoon
into early overnight hours. This solution aligns with the most
recent thinking on the timing of severe weather in the area, with
strong to severe thunderstorms ongoing for the next couple hours in
the Tri-County area, followed by more severe thunderstorms south
into southeast Georgia this evening and early tonight. Conditions
will also remain hot and humid outside shower and thunderstorm
activity into this evening. Thus a Heat Advisory remains in
effect until 6 pm for parts of southeast Georgia and coastal zones
in southeast South Carolina.
Chances of rain and severe weather will diminish from northwest to
southeast as the cold front pushes through the area early tonight.
Some showers and weaker thunderstorms could continue well into the
night closer to the Georgia coast. Overnight lows will cool off to
around 70 in northwest areas to mid 70s in southeast areas late
tonight.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday: Backdoor cold front will be south of the Altamaha River by
sunrise. A deep, longwave trough will gradually emerge off the
Eastern Seaboard which will induce weak cyclogenesis along the front
well offshore the Southeast U.S. coast. Models show a moist
northeast flow prevailing between a wedge of high pressure well
inland and the weak low offshore. This will bring an unusually cool
airmass to the region with a risk for isolated to perhaps scattered
showers impacting the coastal counties where low-level moisture and
surface moisture convergence will be the deepest. Pops of 20-40%
will be held for the coastal counties with the highest gridded pops
confined to coastal Georgia. Cloudy skies will linger for much of
the day, although some breaks will likely occur mid-late afternoon,
especially across interior Southeast South Carolina. Highs will
range from the mid 80s well inland to the lower 80s at the coast.
Lows Sunday morning will range from the lower-mid 60s well inland to
upper 60s-lower 70s at the coast.
Sunday and Sunday night: High pressure centered north of the region
will continue to provide below-normal high temps in the lower to mid
80s. Also, drier air will spread across the region, resulting in
unseasonably low dewpoints in the 50s at many locations away from
the beaches and north of the Altamaha River. As high pressure shifts
south toward the region, winds should to some degree relax Sunday
afternoon, a particularly noticeable trend on the beaches. Any
isolated showers should push onshore only into far southern/coastal
counties Sunday. Sunday night, low temperatures will once again
fall into the cool 60s at locations inland from the beaches.
Monday: Dry high pressure will prevail. Temperatures will recover
into the mid/upper 80s, but atypical dewpoints will remain in the
50s away from the beaches.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
After another unseasonably cool night in the 60s away from the
beaches, temperatures will warm to daytime highs in the 90s and
nighttime lows in the 70s through at least Wednesday. A dry/capped
environment should maintain rain-free conditions through Tuesday.
Then, as high pressure shifts south/east of the region, a trough of
low pressure will develop in the lee of the Appalachians while
another cold front will approach from the northwest. As a result,
temperatures could surge at least in the mid 90s Wednesday, and the
chance for thunderstorms will increase. Forecast uncertainty
regarding the progress of the cold front and associated pops
increases beyond Wednesday. The front could push into the region as
early as Wednesday night or Thursday, then the front could stall
over or just south of the region through Friday. The latest forecast
includes chance pops and a subtle cooling trend for the latter half
of the week.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A band of showers and thunderstorms is then expected to develop
north and west of the terminals this afternoon/evening ahead of a
cold front that shifts southeast through KCHS/KSAV early tonight.
At this time...chances of flight restrictions will increase
between 19-23Z at CHS and 22-02Z at SAV due to the arrival of
showers and thunderstorms. MVFR cigs should then prevail at both
terminals tonight once fropa occurs. VFR conditions are expected
to return between 14-16z Saturday morning at both terminals as
northeast winds begin to gust along the coast.
Extended Aviation Outlook: VFR. Gusty northeast winds are expected
this weekend as strong high pressure builds from the north.
&&
.MARINE...
This Evening and Tonight: Strong to severe thunderstorms will
approach the coastal waters early this evening and will likely be
ongoing for several hours into early tonight. Strong and/or
damaging wind gusts will be possible with any thunderstorm.
Otherwise, elevated west to southwest flow will prevail this
evening before shifting to the north behind a cold front early
tonight. Behind the front, winds and seas will begin to
build/increase but should remain just below Small Craft Advisory
levels through late tonight. Small Craft Advisories will then
begin in northern waters by daybreak.
Saturday into Sunday: Nasty, early summer conditions are expected
over all coastal waters during this period. A pinched gradient
between inland high pressure and weak low pressure offshore will
support solid 20-30 kt of wind through the period with occasional
bouts of locally higher conditions. There is still a concern that
some marginal gales could occur, mainly in frequent gusts, but its
proving difficult to determine where the exact pinching the gradient
will be the most intense. For this reason, a Gale Watch will not be
issued with this forecast cycle. Small Craft Advisories remain in
force for all legs. The need for a Gale Warning will be reevaluated
with this midnight forecast cycle. Seas will build Saturday and peak
5-8 ft nearshore waters and 8-11 ft offshore waters Saturday Night
into Sunday.
Monday and Tuesday: Beyond early week, winds will turn toward the
south, and winds/seas should remain below SCA levels through Tuesday
night. Stronger winds/higher seas are possible ahead of an
approaching cold front mid week.
Rip Currents: High pressure building from the north will produce
unseasonably strong northeast winds and hazardous conditions in the
surf zone this weekend into early next week. An elevated risk of rip
currents will develop this weekend and will persist into early next
week due to unseasonably strong northeast winds, increasing swell
and the June 20 full moon. Elevated, rough surf and strong longshore
currents will also contribute to hazardous swimming conditions.
&&
.TIDES/COASTAL FLOODING...
This weekend into early next week, strong high pressure building
from the north will combine with offshore low pressure to produce
unseasonably strong northeast winds. These winds will combine with
the effects of the June 20 full moon to support minor to moderate
salt water flooding around the times of the evening high tides, as
early as Saturday evening along the South Carolina coast and Sunday
through Monday along our entire coastline. Since the moon will not
reside at perigee during this spring tide, a more significant tidal
flooding event remains unlikely.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ099>101-
114>119-137>141.
SC...Heat Advisory until 6 PM EDT this evening for SCZ047>051.
MARINE...Small Craft Advisory from 8 AM Saturday to 8 AM EDT Monday for
AMZ352-354.
Small Craft Advisory from 6 AM Saturday to 11 AM EDT Monday
for AMZ350.
Small Craft Advisory from 8 AM Saturday to midnight EDT Monday
night for AMZ374.
Small Craft Advisory from 11 AM Saturday to 5 PM EDT Sunday
for AMZ330.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...SPR
AVIATION...DPB/ST
MARINE...DPB/ST
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 17, 2:09 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 209 PM EDT FRI JUN 17 2016 GAZ099>101-114>116-118-137-138-140-SCZ047-181815- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM- LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-SCZ040-042>045-052-181815- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-TIDAL BERKELEY- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES DURING THE AFTERNOON... MAINLY SOUTH OF SUMMERVILLE...WALTERBORO AND HAMPTON. A HEAT ADVISORY COULD STILL BE NEEDED FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-181815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 209 PM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS MAINLY FROM MID AFTERNOON THROUGH THE EVENING ALONG AND AHEAD OF A COLD FRONT ADVANCING INTO THE REGION. BE ALERT FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-181815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048-049-051-181815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO, THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED TIDES COULD ALSO PRODUCE BEACH EROSION. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-181815- CHARLESTON- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO, THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED TIDES COULD ALSO PRODUCE BEACH EROSION. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jun 17, 3:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 N CROWFIELD PLANTATIO 33.04N 80.06W
06/17/2016 E1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZE HAIL REPORTED OFF HWY 176
&&
EVENT NUMBER CHS1600355
CBLocal storm report, Jun 17, 4:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 N SANGAREE 33.11N 80.11W
06/17/2016 E1.00 INCH BERKELEY SC SOCIAL MEDIA
TWITTER REPORT OF QUARTER SIZE HAIL IN CANE BAY AREA
&&
EVENT NUMBER CHS1600356
CBLocal storm report, Jun 17, 4:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 7 NE GOOSE CREEK 33.06N 79.96W
06/17/2016 BERKELEY SC PUBLIC
LARGE TREE DOWN AT CYPRESS GARDENS RD AND BUSHY PARK RD
&&
EVENT NUMBER CHS1600357
CBLocal storm report, Jun 17, 4:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 3 ENE BOONE HALL PLANTA 32.87N 79.78W
06/17/2016 CHARLESTON SC NWS EMPLOYEE
NWS EMPLOYEE REPORTS LARGE TREE DOWN NEAR THE TRAFFIC
CIRCLE AT THE ENTERANCE TO PARK WEST SUBDIVISION
&&
EVENT NUMBER CHS1600358
CBLocal storm report, Jun 17, 4:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 W BURTONS FERRY LANDI 32.94N 81.53W
06/17/2016 SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY WARNING POINT REPORTS TREE DOWN ON
BURTONS FERRY HWY BLOCKING ROADWAY. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER CHS1600359
CBLocal storm report, Jun 17, 4:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 3 ENE BOONE HALL PLANTA 32.87N 79.78W
06/17/2016 CHARLESTON SC NWS EMPLOYEE
NWS EMPLOYEE REPORTS LARGE TREE DOWN NEAR THE TRAFFIC
CIRCLE AT THE ENTRANCE TO PARK WEST SUBDIVISION
&&
CORRECTED REMARKS
EVENT NUMBER CHS1600358
CBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:32 AM EDT | Small Craft Advisory | CHS | 4 days | |
| Jun 17, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 54 min |
| Jun 17, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 67 min |
| Jun 17, 3:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 54 min |
| Jun 17, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 61 min |
| Jun 17, 3:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 67 min |
| Jun 17, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Jun 17, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 58 min |
| Jun 17, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 55 min |
| Jun 17, 5:15 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 17, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Jun 17, 5:37 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 64 min |
| Jun 17, 5:43 PM EDT | Special Marine Warning | CHS | 62 min | |
| Jun 17, 6:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 17, 6:13 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 62 min |
| Jun 17, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 58 min |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 53 min |
| Jun 17, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long | 64 min |
| Jun 17, 7:04 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 56 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.